Results 1 to 4 of 4

Thread: Major blip....due to meds?

  1. #1
    Join Date
    Mar 2011
    Posts
    328

    Major blip....due to meds?

    Hi all

    Iíve suffered HA for a long time but the past year has been more GA. I resumed citalopram 10mg last July and then upped to 20mg in December. Things have been mostly fine until Friday last week. Now I just canít stop crying etc. About 5 days later, I noticed Iíd been taking tablets from a 10mg box, not 20 so had been on half dosage for about 8/9 days. Iíve been back on 20 for 3 days now. Is this likely the problem? I feel so sad and low and anxious.

    thanks

    Naomi

  2. #2
    Join Date
    Jan 2017
    Posts
    2,570

    Re: Major blip....due to meds?

    Quote Originally Posted by Hopefulmi View Post
    About 5 days later, I noticed Iíd been taking tablets from a 10mg box, not 20 so had been on half dosage for about 8/9 days. Iíve been back on 20 for 3 days now. Is this likely the problem? I feel so sad and low and anxious.
    Yes, the sub therapeutic dose is the most likely cause of the relapse, Naomi, although the stress of current events may be playing a part too. ADs don't directly address anxiety (or depression), but work by stimulating the growth of new brain cells in the hippocampal regions of the brain (neurogenesis). It is the new cells that provide the therapeutic response, not the AD and it needs a minimum amount of the drug to initiate and sustain the process. For citalopram this is about 20mg. It may take a week or so at 20mg to get the anxiety and depression under control again.
    __________________
    .

    - - DIY Covid-19 test: Wake up and smell the coffee - -

    - - What to know about: Telepsychiatry | Teletherapy - -



    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Mar 2011
    Posts
    328

    Re: Major blip....due to meds?

    This was a brill response, thanks, makes so much sense. Hope you are well.

  4. #4
    Join Date
    Jan 2017
    Posts
    2,570

    Re: Major blip....due to meds?

    Quote Originally Posted by Hopefulmi View Post
    Hope you are well.
    Thank you, Naomi. Like many I'm beginning to experience some 'cabin fever' but otherwise doing okay.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Major blip just before Christmas??!!
    By Windywel in forum Citalopram / Celexa
    Replies: 7
    Last Post: 23-12-19, 12:34
  2. Major blip just before Christmas??!!!
    By Windywel in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 11
    Last Post: 22-12-19, 22:32
  3. Major Blip
    By Tanner40 in forum Health Anxiety
    Replies: 10
    Last Post: 08-03-14, 02:10
  4. Replies: 16
    Last Post: 09-02-12, 11:49
  5. Going through a MAJOR blip :-(
    By Hereford Al in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 3
    Last Post: 28-12-10, 17:34

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •